News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: 4 month old can't sleep


 kschmelzle - Wed May 11, 2005 9:38 am

we are having trouble with our 4 month old not being able to sleep. For the last month he will only sleep 15 min at a time and will not take naps. He will eat good one day and nothing the next. He has also had ear infections for 2 months solid. I live in a very small town we things are push a side. What can I do to help our little guy?? Please any sugguestions are welcome.

Thank You

kschmelzle
 Dr. Heba Ismail - Sun May 15, 2005 12:59 pm

Dear kschmelzle,
It sounds to me like your baby's having feeding problems. It could be colicks that are causing him to be unable to sleep and feed properly.
Also, the repeated ear infection could result from repeated vomiting or reflux of milk.
Kindly describe how you feed him, wheather breastfeeding or milk formula, and how you handle him while feeding. Also, does he bring up enough gas after feeding?
 kschmelzle - Mon May 16, 2005 9:22 am

Thank you for your reply!

He has a very colorful history with prescribed drugs already. We have thought at one time that he was colicky also. But when he received his 2 month shots he developed croup and a rash. So we asumed the rush was due to the laudry soap and switich to dreft. They put him on albutol, predisolone, augmitin for the croup. He has had three episodes of the breathing problems. That's when the ear infections started. Just four weeks ago they had him on albutol, predisolone, zantac (acid reflux), zrytec (allergies), and antibotic. I'm no doctor but that was to much! So we stopped everthing but the breathing treatment to as needed and switched him to soy based formula. That has taking care of the breathing problems, rash, and the colic. We are now two weeks without ear infections. But we just had his 4 month shots Wednesday. He has been running a 102.1 temp since and Sunday started to throw up, broke out in a rash, stop eatting altogether, and had dirrahera. I have managed to get some pedialyte down him. this poor child has not been well since his has been born. He is still not sleeping.

The answers to your questions are as following:

He is on Enfmil soy based formula

I feed him sitting up ( Our first child had and out grew severe acid refluix)

He burps easier now that he is on the soy formula.

His bowls were getting regular ( before the dirrahera)

And he stop pulling his knees up to his chest.

Thank you

Kschmelzle
 Dr. Heba Ismail - Mon May 16, 2005 2:30 pm

Dear kschmelzle,
Have you taken him to the doctor for the diarrhea? If not, you should go right away!
Looks to me like he was already starting an attack of gastroentritis before the shots and it gradually worsened.
 kschmelzle - Tue May 17, 2005 6:10 pm

Thanks again for your reply.

I called the doctor on Monday and they just said to push fluids and keep them posted. He is eatting :D now! So we are Improving!! Still having troulbe sleeping though.

Thank you for your help

Kschmelzle
 Dr. Heba Ismail - Fri May 20, 2005 6:27 am

Is he still taking the breathing treatment? It can sometimes cause nervousness and irritability, as well as an upset stomach.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here